Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Can I go ahead with belly piercing as I take Coumadin and have normal healing skin ?

I take 5 mg of coumadin, can I get my belly button pierced? I accidentally picked a scab and didn t bleed heavy and it scabbed over quickly. I ve even been scratched by my big dog jumping on me and healed normally. My doctor told me that he didn t really see a problem as did the lady that does the piercings, but I have heard horror stories online.
Asked On : Wed, 29 Jun 2011
Answers:  1 Views:  119
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response

Coumadin is an anticoagulant. This prevents clotting of blood.

The main concern is bleeding following body piercing.
Its a possibility after belly button piercing. However, it should be major. Snce you have had minor scratches without any overt bleeding, its quite unlikely that you will have it now.

So be reassured.

Hope this answers your query

Thanks and Regards

Dr Kiran
Answered: Wed, 29 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor